MAUDE Adverse Event Report: ABAXIS PICCOLO COMPREHENSIVE METABOLIC PANEL; PICCOLO ROTOR

ABAXIS PICCOLO COMPREHENSIVE METABOLIC PANEL; PICCOLO ROTOR
Catalog Number 400-028
Medical Device Problem Code Low Readings (2460)
Health Effect - Clinical Codes Insufficient Information (4580); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/16/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
18 apr 2024: abaxis union city technical support received a call from a laboratory health professional reporting low potassium (k+) using the comprehensive metabolic panel (cmp) on the piccolo xpress analyzer.The patient was treated.The following results were provided: (b)(6) 2024 (unknown time): whole blood was drawn from the patient and analyzed using the comprehensive metabolic panel (cmp) lot # 4054be2 on the piccolo xpress analyzer serial number (b)(6).Results: potassium (k+) =2.8mmol/l (reference range 3.6-5.1mmol/l) the patient, a 35-year-old female was treated and left the clinic.It is unknown if the patient was currently taking any medications.The patient's clinical diagnosis history is unknown.It is unknown what treatment the physician -administered to the patient.The physician questioned the result and requested a second run to be completed on plasma to be run on 17 apr 24.17 apr 2024 (22hrs from initial draw): the whole blood sample from 16 apr 2024 was spun down.Plasma was analyzed using the comprehensive metabolic panel (cmp) lot # 4054be2 on the piccolo xpress analyzer serial number p28064.Results: (k=) =3.5mmol/l (reference range 3.6-5.1 mmol/l) the physician stopped the initial treatment and ordered 40 meq of potassium chloride (kcl) to be administered.The patient returned for treatment and was sent home.18apr2024 (unknown time): a re-draw from the patient was requested and whole blood was analyzed using the comprehensive metabolic panel (cmp) lot # 4054be2 on the - piccolo xpress analyzer serial number (b)(6).Results: (k+) =3.6mmol/l (reference range 3.6-5.1mmol/l) a return merchandise authorization (rma) was initiated for further investigation on the remainder of unused comprehensive metabolic panel lot 4054be2.A replacement lot was sent to the customer.A follow-up report will be submitted once the investigation is complete.There has been no reported patient impact contributing to patient injury or hospitalization.
 
Event or Problem Description
18 apr 2024: abaxis union city technical support received a call from a laboratory health professional reporting low potassium (k+) using the comprehensive metabolic panel (cmp) on the piccolo xpress analyzer.The patient was treated.
 
Additional Manufacturer Narrative
(b)(6) 2024 (unknown time): whole blood was drawn from the patient and analyzed using the comprehensive metabolic panel (cmp) lot # 4054be2 on the piccolo xpress analyzer serial number (b)(6).Results: potassium (k+) =2.8mmol/l (reference range 3.6-5.1mmol/l).The patient, a 35-year-old female was treated with 40 meq of potassium chloride (kcl) before returning home.It is unknown if the patient was currently taking any medications.The patient's clinical diagnosis history is unknown.The physician questioned the result and ordered the patient to stop treatment.A second run was requested to be completed on plasma to be run on (b)(6) 2024.(b)(6) 2024 (22hrs from initial draw): the whole blood sample from (b)(6) 2024 was spun down.Plasma was analyzed using the comprehensive metabolic panel (cmp) lot # 4054be2 on the piccolo xpress analyzer serial number (b)(6).Results: (k=) =3.5mmol/l (reference range 3.6-5.1 mmol/l).The patient was sent home.
 
Additional Manufacturer Narrative
02 may 2024: a follow-up was received on the patient.The patient is confirmed to be doing well.There is no reported patient impact contributing to patient injury or hospitalization.06jun2024 quality investigation was received: product assurance (pa) tested the customers returned unused rotors.The reported problem could not be confirmed.A total of (b)(4) unused rotors were received from the customer.Product assurance ran bi-level control samples on two different instruments and recovered in-range potassium (k+) results for all 14 of the rotors.A review of the batch record showed that there were no unacceptable low potassium readings during manufacturing and the lot met all release criteria with no deviations.A review of the complaint data showed that there were three (3) rotors from this lot, only from this clinic, reported for ow potassium out of (b)(4) rotors shipped for a complaint rate of (b)(4).There has been no observed trend for low potassium over the last 12 months ending april 2024.This complaint cannot be substantiated.

Brand Name
PICCOLO COMPREHENSIVE METABOLIC PANEL
Common Device Name
PICCOLO ROTOR
Manufacturer (Section D)
ABAXIS
3240 whipple rd
union city CA 94587
Manufacturer (Section G)
ABAXIS
3240 whipple rd
union city CA 94587
Manufacturer Contact
tracy morton
3240 whipple rd
union city, CA 94587
2693599380
MDR Report Key19216258
Report Number2939693-2024-00001
Device Sequence Number15193783
Product Code CEM
UDI-Device IdentifierEABA40000281
UDI-Public+EABA40000281/$$74054BE2/14D20250201Q
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
K992140
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Remedial Action Replace
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/10/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/01/2025
Device Catalogue Number400-028
Device Lot Number4054BE2
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/18/2024
Supplement Date Received by ManufacturerNot provided
Not provided
Initial Report FDA Received Date04/30/2024
Supplement Report FDA Received Date06/06/2024
06/10/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/01/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age35 YR
Patient SexFemale